# SDR JUE2006F00000

- Difficulty date: June 13, 2006
- Submitted: June 28, 2006
- Operation: Air carrier
- Aircraft: N9CU
- Make and model: Lear 60LEAR
- Aircraft serial: 075
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Smoke
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT CREW DEPARTED FOR 30 MINUTE TRIP.  DEPARTURE AND INITIAL CLIMB OUT UNEVENTFUL UNTIL CLIMBING THROUGH 13,000 FT NOTICED A LT ENGINE CHIP LIGHT.  PNF IMMEDIATELY WENT TO CHECKLIST.  AS SOON AS PROCEDURES FOR CHECKLIST WERE COMPLETED CREW BEGAN TO SMELL AND SEE SMOKE COMING FROM BACK OF AIRPLANE DURING CLIMBING THROUGH FL210.  CREW DONNED THEIR MASK INITIATED THE EMERGENCY PROCEDURES AND REQUESTED AN IMMEDIATE RETURN.  THE SMOKE FINALLY CLEARED AS THEY DID ACTIVATE THE EMERGENCY DEPRESSURIZATION.  THE AIRCRAFT WAS MET BY CFR, LANDING WAS UNEVENTFUL.  UPON INITIAL INSPECTION MAINTENANCE FOUND A LARGE CHIP ON CHIP DETECTOR IN LT ENGINE, AIRCRAFT WAS GROUNDED, ENGINE REMOVED AND LOANER INSTALLED.  (K)
